Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2005, 4:12 PM CDT for Rapides Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 6, 2005, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3206 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 062112 SVRLCH LAC079-062215- /O.NEW.KLCH.SV.W.0057.050606T2112Z-050606T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 412 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA * UNTIL 515 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL NEAR UNION HILL. THIS STORM WAS MOVING NORTHEAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... GLENMORA BY 420 PM CDT MCNARY BY 430 PM CDT CALCASIEU BY 445 PM CDT MELDER...ELMER...FOREST HILL AND WOODWORTH BY 515 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3098 9285 3088 9268 3113 9243 3128 9269 $$ LGE
1 follow-up statement
000
WWUS54 KLCH 062135
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT MON JUN 6 2005
LAC079-062215-
/O.CON.KLCH.SV.W.0057.000000T0000Z-050606T2215Z/
RAPIDES LA-
428 PM CDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
RAPIDES PARISH...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THE LINE WAS LOCATED FROM UNION HILL
TO ECHO IS WAS...MOVING NORTHEAST AT 10 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
ELMER BY 445 PM CDT
LATANIER BY 450 PM CDT
ALEXANDRIA BY 510 PM CDT
LIBUSE BY 513 PM CDT
LAT...LON 3098 9280 3090 9272 3091 9250 3094 9248
3098 9246 3101 9238 3097 9231 3097 9222
3134 9223 3128 9269
$$
KUYPER/FLETCHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:53 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 6, 2:53 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 253 PM CDT MON JUN 6 2005 .DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG THE COAST LATE TONIGHT AND INTO THE EARLY MORNING. TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT TOO HARD JUST YET. && .AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON. && .MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER WIND SPEEDS AND SEAS LATE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 89 76 87 / 20 50 20 40 KBPT 75 89 75 91 / 20 50 20 40 KAEX 72 91 72 90 / 20 50 20 50 KLFT 73 89 73 90 / 20 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT MON JUN 6 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY. RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:15 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.